Symplectically hyperbolic manifolds

Research output: Contribution to journalArticlepeer-review

13 Citations (Scopus)


A symplectic form is called hyperbolic if its pull-back to the universal cover is a differential of a bounded one-form. The present paper is concerned with the properties and constructions of manifolds admitting hyperbolic symplectic forms. The main results are:
•If a symplectic form represents a bounded cohomology class then it is hyperbolic.
•The symplectic hyperbolicity is equivalent to a certain isoperimetric inequality.
•The fundamental group of symplectically hyperbolic manifold is non-amenable.
We also construct hyperbolic symplectic forms on certain bundles and Lefschetz fibrations, discuss the dependence of the symplectic hyperbolicity on the fundamental group and discuss some properties of the group of symplectic diffeomorphisms of a symplectically hyperbolic manifold.
Original languageEnglish
Pages (from-to)455-463
Number of pages9
JournalDifferential Geometry and its Applications
Issue number4
Early online date11 Feb 2009
Publication statusPublished - Aug 2009


  • symplectic manifold
  • isoperimetric inequality
  • bounded cohomology


Dive into the research topics of 'Symplectically hyperbolic manifolds'. Together they form a unique fingerprint.

Cite this